Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having irregular periods and facial hair. Done with blood test. Is ESR count high?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
Hi I'm 23 yrs old, I got my blood test results today in which my ESR count is 18, when i googled about this online i found that abnormal ESR count can indicate thyroid symptoms. Moreover I don't get my periods regularly and have facial hairs too.... I took a thyroid test few years back and the results were normal. Now can you please tell me whether the ESR count is something to bother about.... ????
I've hereby summarized my medical report....
WBC count- 5600
RBC count- 4.3
Polymorphs- 60
Lymphocytes-39
Eosinophils- 01
Monocytes-00
Heamoglobin- 12.8
Platelet count- 2.2
PCV-41
ESR-18
MCV-94
MCH-29
MCHC-31
Posted Sun, 3 Nov 2013 in Women's Health
 
 
Answered by Dr. Arif N Khan 47 minutes later
Brief Answer:
ESR is not for thyroid disease

Detailed Answer:
Hi,

Thank you for choosing XXXXXXX

There are many other reasons for irregular periods and increased facial hair growth. As you have rightly said thyroid abnormality can also cause these symptoms. But, ESR is not a test to diagnose any abnormality related to thyroid. We use ESR as a diagnostic test if the person is suffering from any chronic disease liekTuberculosis, and the cut off is 20 and above.

After analyzing your lab report, all are absolutely NORMAL.

But for your present symptoms you need to get some other investigations like: FSH(follicular stimulating hormone), LH (leutinizing hormone), serum testosterone and DHEAS ( de-hydroepiandrosterone). Also a scan pelvis to look for uterine or ovarian pathology. These tests will diagnose the cause for your symptoms.

Common causes for your symptoms could be: PCOS(polycystic ovarian disease), or ovarian tumor, or hyperprolactinemia or adrenal problem.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.

Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Having irregular periods and facial hair. Done with blood test. Is ESR count high? 26 hours later
Hi...!!!
Thanks for the reply doctor.... And I just want to clarify a small thing in regards to ur reply... Is there any specific test that I should take for FSH, LH, DHEAS and Is there any common test available where I can get to know about all these details (PCOS, ovarian tumor, hyperprolactinemia ,adrenal problem)

And finally I just want to know whether I can take Laser treatment (whether its effective) and if 'yes' will that be a permanent solution?

Thanks in advance.. !!!
 
 
Answered by Dr. Arif N Khan 9 hours later
Brief Answer:
All are specific tests.

Detailed Answer:
HI,
I apologize for the late response; I was away from my computer due to unavoidable reasons.
Coming back to your question. All the tests which I have mentioned are specific for a particular cause. Hence I advise you to visit an OBGY specilist and depending on your clinical evaluation you will be advised to do all the tests or certain few investigations.
LASER treatment is not a permanent cure, you need to find out the cause then treat the cause, then you can go ahead with laser treatment.
Depending on the cause there are so many treatment options like combined continuous pills or anti-androgen drugs.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Follow-up: Having irregular periods and facial hair. Done with blood test. Is ESR count high? 14 hours later
Hi...
Thanks for replying amidst the tight schedule... and one last question for you doctor.... what are the side effects I might face by taking the medication (Will it affect the hair growth on my head....? )
 
 
Answered by Dr. Arif N Khan 32 hours later
Brief Answer:
It wont affect hair growth on scalp.

Detailed Answer:
Hi,
Thank you for choosing XXXXXXX There are only minor side effects like bloating of abdomen or nausea or mood changes, though its uncommon. But, It wont affect the hair growth on your scalp. You can safely take these medications after consulting your OBGY specialist.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor